Tennessee, 2012Damaging Winds in Tennessee, December 20, 2012
December 20, 2012 · NWS MEG · 2 events in 1 county or zone
A line of thunderstorms developed along a pre-frontal trough in advance of an approaching cold front during the early morning hours of December 20, 2012. Isolated damaging winds occurred across the Memphis Metropolitan area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed along a pre-frontal trough in advance of an approaching cold front during the early morning hours of December 20, 2012. Isolated damaging winds occurred across the Memphis Metropolitan area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 20, 3:17 AM CST, 53 minutes earlier.
Area forecast discussion, Dec 20, 3:17 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
317 AM CST THU DEC 20 2012
.DISCUSSION...
TODAY AND TONIGHT...CURRENT PLAINS/MIDWEST STORM IS UNDERWAY WITH
A PREFRONTAL TROUGH ACROSS CENTRAL ARKANSAS AND THE TRUE COLD
FRONT JUST NEAR THE ARKANSAS/OKLAHOMA BORDER. LINE OF CONVECTION
IS ASSOCIATED WITH THE TROUGH...WHERE AS THE LEADING EDGE OF THE
STRONGEST WINDS WITH THE FRONT. A SEVERE THUNDERSTORM WATCH IS IN
PLACE FOR THE SOUTHWEST DELTA COUNTIES THROUGH 7AM. CONFIDENCE IS
HIGH THAT THIS WATCH WILL NOT BE NEEDED FURTHER EAST. SO IN THE
SHORT TERM CURRENT LINE OF STORMS WILL CONTINUE TO TRUCK ACROSS
THE MIDSOUTH THROUGH 9AM WITH GUSTY SOUTH AND SOUTHWEST WINDS OUT
AHEAD VEERING MORE WESTERLY BY NOONISH. ALSO MONITORING BACK EDGE OF
CONVECTIVE CLOUD COVER WHERE A 100 MILE WIDE DRY/CLEAR SLOT WAS
LOCATED OVER WESTERN ARKANSAS. THIS FEATURE WILL SHIFT INTO THE
MISSISSIPPI VALLEY SHORTLY AFTER SUNRISE ALLOWING FOR EFFICIENT
MIXING TO START. THIS MIXING SHOULD EAT AWAY ON SOME OF THE COLD AIR
STRATACU IN EASTERN OKLAHOMA. THE AFTERNOON SKIES WILL BE PARTLY
CLOUDY ACROSS THE SOUTHERN HALF AND MOSTLY CLOUDY ACROSS THE
NORTH. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH AND WIND GUSTS TO 45
TO 50 MPH ARE STILL EXPECTED OVER A GOOD PORTION OF THE
MIDSOUTH...WITH SLIGHTLY SLOWER SPEEDS ACROSS THE SOUTHEAST COUNTIES.
A WIND ADVISORY IS IN PLACE THROUGH 21/00Z...BUT MAY HAVE TO BE
EXTENDED THROUGH FRIDAY MORNING AS THE SHORT TERM MODELS INDICATE
925MB WINDS REMAINING ABOVE 40 KTS AND CAA STILL OCCURRING. WILL
LEAVE THE DAYSHIFT TO DECIDE OFF THE 12Z MODEL RUNS.
FRIDAY AND SATURDAY...SURFACE HIGH PRESSURE WILL CROSS THE
MISSISSIPPI VALLEY THIS PERIOD. BREEZY AND COOL CONDITIONS WILL BE
FELT ON FRIDAY WITH WIND CHILLS IN THE MORNING DROPPING INTO THE
TEENS AREA WIDE. HIGHS WILL ONLY CLIMB INTO THE 40S. WINDS WILL
RELAX LATE IN THE AFTERNOON AND DECOUPLE BY EVENING. LOWS WILL
DROP BACK INTO THE 20S WITH WINDS SHIFTING TO THE SOUTH BY
SATURDAY MORNING. SATURDAY WILL BE MILDER WITH CLEAR SKIES.
SUNDAY THROUGH CHRISTMAS DAY...THE ATMOSPHERE WILL BEGIN TO
MOISTEN BACK UP STARTING SUNDAY AS A WEAK CLIPPER TYPE FRONT DROPS
SOUTH THROUGH THE MIDWEST. MODELS INDICATE THE FRONT STALLING OUT
JUST TO OUR NORTH AND WEST BY SUNDAY NIGHT. THIS IS IN RESPONSE TO
A SHORTWAVE PICKING UP A WAVE ON THE BOUNDARY IN THE RED RIVER
VALLEY. THE THREAT FOR RAIN WILL INCREASE FROM THE SOUTH SUNDAY
AFTERNOON SPREADING NORTH OVERNIGHT. BETTER CHANCES FOR BOTH RAIN
AND THUNDER IS EXPECTED ON CHRISTMAS EVE. HOWEVER TIMING OF FROPA
IS NEARLY TWENTY FOURS DIFFERENT BETWEEN THE GFS AND EURO. HAVE
LEANED MORE WITH THE EURO INDICATING RAIN CHANCES WILL EXTEND INTO
CHRISTMAS DAY. HIGHS WILL MAINLY BE IN THE 50S.
EXTENDED...CURRENT SNOWPACK EXTENDING FROM KANSAS TO WISCONSIN
MAY ALLOW FOR COLDER TEMPERATURES THEN CURRENT MODELS ARE
INDICATING FOR WEDNESDAY. THIS COUPLED WITH A STRONGER CUTOFF LOW
CROSSING THE RED RIVER VALLEY HINTS AT THE POTENTIAL FOR WINTER
WEATHER IN THE REGION. HAVE PLACED A RAIN AND SNOW MIX IN THE
FORECAST FOR NOW AS MODELS GET A BETTER HANDLE ON BOTH THE TIMING
AND TRACK OF THIS FEATURE. HAVE BROUGHT IN COOLER HIGHS IN THE
40S FOR MOST AREAS WEDNESDAY.
JAB
&&
.AVIATION...
06Z TAF CYCLE
PRESSURE GRADIENT ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES
TO TIGHTEN IN RESPONSE TO A DEEPENING SURFACE LOW OVER SOUTHWEST
MISSOURI. S/SW 925 MB WINDS AT NQA ARE ALREADY AT 51 KTS AND IS
EXPECTED TO INCREASE TO AROUND 60 KTS INTO THE REMAINDER OF THE NIGHT.
THUS...HAVE INCLUDED LLWS IN TAFS TONIGHT/THROUGH AT LEAST 20/12Z.
A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT JBR/MEM MAINLY
BETWEEN 09-13Z...AND MKL/TUP BETWEEN 12-16Z. SOUTHEAST/SOUTH WINDS
WILL INCREASE TO AROUND 20 KTS SUSTAINED WITH GUSTS TO AROUND 30
KTS OVERNIGHT...VEER WEST/NORTHWEST WITH FRONTAL PASSAGE THURSDAY
MORINING...AND GRADUALLY DIMINISH THURSDAY NIGHT. VFR CONDITIONS
ANTICIPATED TO DETERIORATE TO MVFR CONDITIONS OVERNIGHT WITH A
POTENTIAL FOR IFR CONDITIONS WITHIN THUNDERSTORMS. CONDITIONS WILL
GRADUALLY IMPROVE TO VFR CONDITIONS THURSDAY MORNING AT ALL SITES.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 54 30 47 33 / 30 0 0 0
MKL 57 28 45 26 / 80 0 0 0
JBR 50 28 45 28 / 10 0 0 0
TUP 59 28 47 29 / 90 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Dec 20, 3:39 AM CST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
339 AM CST THU DEC 20 2012
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
339 AM CST THU DEC 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTH AND WEST OF A LINE
FROM WYNNE ARKANSAS...BOLIVAR TENNESSEE...TO COFFEEVILLE
MISSISSIPPI THROUGH 7AM THIS MORNING. THE MAIN THREAT WILL BE
DAMAGING WINDS.
A FEW STRONG STORMS MAY BE POSSIBLE THIS MORNING TO THE NORTH AND
EAST OF THE ABOVE LINE. STRONG GUSTY WINDS WILL BE THE MAIN THREAT.
A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH THROUGH 6
PM THIS EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH 7AM THIS MORNING.
JAB
In the hours before
Special weather statement, Dec 20, 3:13 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
313 AM CST THU DEC 20 2012
ARZ009-MOZ113-115-TNZ001-019-201000-
CLAY AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAKE TN-
313 AM CST THU DEC 20 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 AM CST FOR...
EASTERN CLAY COUNTY IN EASTERN ARKANSAS...
WEST CENTRAL DYER COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 3 MILES NORTH OF CAMPBELL TO 6 MILES SOUTHWEST OF SENATH AT 313
AM CST...MOVING EAST AT 40 MPH.
PEOPLE IN CLAY...DUNKLIN...DYER...LAKE AND PEMISCOT COUNTIES...
INCLUDING LOCATIONS NEAR CAMPBELL...CARUTHERSVILLE...HAYTI...
KENNETT...MALDEN...SENATH AND STEELE...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3662 8996 3639 8996 3639 8976 3643 8973
3640 8968 3641 8960 3635 8953 3650 8954
3650 8949 3647 8949 3646 8946 3650 8940
3605 8956 3609 9025 3618 9023 3620 9020
3621 9022 3664 9012
TIME...MOT...LOC 0913Z 272DEG 35KT 3654 9004 3606 9018Special weather statement, Dec 20, 3:15 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 AM CST THU DEC 20 2012
ARZ049-058-MSZ007-008-010-011-020-200945-
LEE AR-PHILLIPS AR-TUNICA MS-TATE MS-TALLAHATCHIE MS-QUITMAN MS-
COAHOMA MS-
315 AM CST THU DEC 20 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CST FOR...
SOUTHERN LEE COUNTY IN EASTERN ARKANSAS...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
WEST CENTRAL TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME WEST CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM AUBREY TO 8 MILES SOUTH OF CRUMROD AT 315 AM
CST...MOVING EAST AT 70 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN COAHOMA...LEE...PHILLIPS...QUITMAN...TALLAHATCHIE...TATE
AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR CLARKSDALE...ELAINE...
HELENA...MARIANNA...ST FRANCIS NATIONAL PARK AND WEST HELENA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BEAVERDAM LAKE...FLOWER LAKE...HORSESHOE LAKE...MIDWAY
LAKE...MOON LAKE...OLD TOWN LAKE AND TUNICA LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3457 9085 3478 9096 3477 9020 3454 9021
3395 9033 3395 9046 3398 9046 3398 9066
3399 9067 3411 9067 3412 9103
TIME...MOT...LOC 0915Z 270DEG 63KT 3474 9080 3457 9072
3404 9094Special weather statement, Dec 20, 3:30 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
330 AM CST THU DEC 20 2012
ARZ028-035-036-MSZ001-007-TNZ048-049-088-201015-
CRITTENDEN AR-CROSS AR-MISSISSIPPI AR-TUNICA MS-DE SOTO MS-SHELBY TN-
LAUDERDALE TN-TIPTON TN-
330 AM CST THU DEC 20 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CST FOR...
CRITTENDEN COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
EXTREME SOUTHWESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
SHELBY COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 3 MILES WEST OF DYESS TO 13 MILES SOUTHWEST OF SIMSBORO AT 330
AM CST...MOVING EAST AT 45 MPH.
PEOPLE IN CRITTENDEN...CROSS...DESOTO...LAUDERDALE...MISSISSIPPI...
SHELBY...TIPTON AND TUNICA COUNTIES...INCLUDING LOCATIONS NEAR
BARTLETT...CORDOVA...COVINGTON...EARLE...GERMANTOWN...HERNANDO...HORN
LAKE...MARION...MEEMAN SHELBY FOREST STATE PARK...MIDTOWN MEMPHIS...
MILLINGTON...OLIVE BRANCH...SOUTHAVEN...T O FULLER STATE PARK...WEST
MEMPHIS AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BRANDYWINE LAKE...CORONEE
LAKE...HORN LAKE...LAKE MCKELLAR...ROBCO LAKE...SUNK LAKE...THE CHUTE
AND WAPANOCCA LAKE.
&&
LAT...LON 3544 9043 3544 9028 3561 9029 3560 8953
3538 8964 3477 8983 3477 9054 3480 9053
3479 9048 3483 9046 3487 9049 3489 9046
3489 9044 3483 9041 3514 9040 3515 9055
TIME...MOT...LOC 0930Z 271DEG 41KT 3558 9019 3493 9051Special weather statement, Dec 20, 3:32 AM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CST THU DEC 20 2012
ARZ028-TNZ019-048-049-201015-
MISSISSIPPI AR-DYER TN-LAUDERDALE TN-TIPTON TN-
332 AM CST THU DEC 20 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CST FOR...
MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
NORTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS TO 45 MPH WAS LOCATED
FROM 5 MILES NORTHEAST OF GOSNELL TO 8 MILES SOUTHWEST OF KEISER AT
332 AM CST...MOVING EAST AT 45 MPH.
PEOPLE IN DYER...LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...
INCLUDING LOCATIONS NEAR BLYTHEVILLE...DYERSBURG...FORT PILLOW STATE
PARK...GOSNELL...KEISER...LUXORA...OSCEOLA AND RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO
INCLUDES BIG LAKE...CHISHOLM LAKE AND OPEN LAKE.
&&
LAT...LON 3607 8924 3582 8937 3582 8940 3577 8944
3574 8943 3570 8944 3568 8947 3560 8949
3560 9028 3600 9008 3600 8971 3603 8969
3607 8968
TIME...MOT...LOC 0932Z 274DEG 40KT 3602 8991 3563 9019Special weather statement, Dec 20, 3:47 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
347 AM CST THU DEC 20 2012
ARZ049-MSZ001-002-007-008-010>012-020-021-201015-
LEE AR-YALOBUSHA MS-TUNICA MS-TATE MS-TALLAHATCHIE MS-QUITMAN MS-
PANOLA MS-MARSHALL MS-DE SOTO MS-COAHOMA MS-
347 AM CST THU DEC 20 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 415 AM CST FOR...
EXTREME EAST CENTRAL LEE COUNTY IN EASTERN ARKANSAS...
EASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT LEAST 40 MPH WAS
LOCATED FROM 6 MILES SOUTHWEST OF ROBINSONVILLE TO 6 MILES SOUTHWEST
OF DUBLIN AT 347 AM CST...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THESE THUNDERSTORMS.
PEOPLE IN COAHOMA...DESOTO...LEE...MARSHALL...PANOLA...QUITMAN...
TALLAHATCHIE...TATE...TUNICA AND YALOBUSHA COUNTIES...INCLUDING
LOCATIONS NEAR BATESVILLE...CHARLESTON...CLARKSDALE...GEORGE PAYNE
STATE PARK...JOHN W KYLE STATE PARK AND SENATOBIA...SHOULD MONITOR
THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES
ARKABUTLA LAKE...BEAVERDAM LAKE...HORN LAKE...HORSESHOE LAKE...MOON
LAKE AND ROBCO LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3443 9046 3482 9050 3481 8964 3456 8970
3455 8972 3444 8972 3392 8980 3394 9046
3398 9046 3399 9067 3402 9067
TIME...MOT...LOC 0947Z 272DEG 43KT 3478 9036 3443 9035
3403 9055Special weather statement, Dec 20, 4:08 AM CST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
408 AM CST THU DEC 20 2012
MOZ115-TNZ001>003-019-020-201045-
PEMISCOT MO-WEAKLEY TN-DYER TN-GIBSON TN-LAKE TN-OBION TN-
408 AM CST THU DEC 20 2012
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 AM CST FOR...
NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
LAKE COUNTY IN NORTHWEST TENNESSEE...
OBION COUNTY IN NORTHWEST TENNESSEE...
WESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
EAST CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 45 MPH WAS LOCATED 4
MILES SOUTHEAST OF RIDGELY AT 409 AM CST...MOVING EAST AT 50 MPH.
VERY HEAVY RAIN WILL OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DYER...GIBSON...LAKE...OBION...PEMISCOT AND WEAKLEY
COUNTIES...INCLUDING LOCATIONS NEAR MARTIN...REELFOOT LAKE STATE PARK
AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT
WEATHER ALERT ALSO INCLUDES REELFOOT LAKE.
&&
LAT...LON 3650 8873 3604 8891 3604 8969 3635 8955
3636 8952 3639 8953 3647 8949 3646 8946
3650 8941 3652 8930
TIME...MOT...LOC 1009Z 270DEG 42KT 3623 8939Thunderstorm Wind, Shelby
- When
- December 20, 4:10 AM CST to 4:15 AM CST
- Where
- Shelby County, 1.25 mi ENE of Memphis
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 35.138, -90.000
Damaging straight line winds damaged an awning at a gas station in Midtown Memphis.
Thunderstorm Wind, Shelby
- When
- December 20, 4:30 AM CST to 4:35 AM CST
- Where
- Shelby County, 0.56 mi SE of Forest Hill to 1.22 mi SE of Forest Hill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 35.063, -89.764
Damaging winds knocked down several trees and a power pole near Forest Hill Irene Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard in Iowa, December 20, 20122 deaths · 7 injured · $7.3 million · 45 events
- Winter Storm and Avalanche in California, December 20 to 24, 20122 deaths · 7 events
- High Wind and Winter Weather in Indiana, December 20 to 21, 20121 death · $124,000 · 52 kt wind · 42 events
- Strong Wind in Arkansas, December 20, 2012$1.4 million · 45 events
- Damaging Winds in Mississippi, December 20, 2012$328,000 · 55 kt wind · 47 events
- High Wind in Tennessee, December 20, 20121 injured · $308,000 · 87 kt wind · 18 events
- Winter Storm in Michigan, December 20 to 21, 2012$245,000 · 17 events
- Damaging Winds in Louisiana, December 20, 2012$200,000 · 65 kt wind · 19 events
- Damaging Winds in Louisiana, December 20, 2012$113,000 · 50 kt wind · 9 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$51,000 · 52 kt wind · 22 events
- Blizzard in Iowa, December 20, 2012$75,000 · 8 events
- High Wind and Strong Wind in Kentucky, December 20, 2012$75,000 · 52 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422898, 422899.